Alert archive / New Mexico / Flash Flood Warnings in 2000

Flash Flood Warning 11, NWS Albuquerque, NM

July 1, 2000Chaves County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 1, 2000, 2:12 PM MDT for Chaves County, New Mexico. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 1, 2000, 2:12 PM MDT (20:12 UTC)
Expired
Jul 1, 2000, 4:00 PM MDT
In force
108 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 146 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2000-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2000-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 012014
FFWABQ
NMC005-012200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
212 PM MDT SAT JUL 1 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWEST CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 400 PM MDT

* AT 212 PM MDT...THE PUBLIC REPORTED VERY HEAVY RAIN AND SMALL HAIL FROM 
  A SLOW MOVING THUNDERSTORM ABOUT 30 MILES WEST OF HAGERMAN...MOVING 
  EAST AT 15-20 MPH.  RAINFALL RATES MAY EXCEED ONE INCH PER HOUR...AND
  RUNOFF WILL RESULT IN LOCALIZED FLASH FLOODING ESPECIALLY ALONG STATE 
  ROAD 13. 

  THE RIO FELIX AND OTHER NEARBY ARROYOS MAY DEVELOP DANGEROUS FLOWS.  
  THESE WATERS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
  LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
  CROSSINGS EVEN HOURS LATER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3305 10501 3287 10500 3280 10388 3316 10389

KJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:53 AM MDT, 10 hours 19 minutes earlier.

Area forecast discussion, Jul 1, 3:53 AM MDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
353 AM MDT SAT JUL 1 2000

A MINI-MCS IS BRINGING MODERATE TO HEAVY RAINFALL TO ROOSEVELT AND
EASTERN CHAVES COUNTY AS OF THIS WRITING. MOIST PLUME STILL COVERS
MUCH OF THE FORECAST AREA...WITH PREDAWN THUNDERSTORMS SHOWING THE
EVIDENCE OF CONTINUED LIFT AND INSTABILITY.

ANOTHER ACTIVE ROUND OF THUNDERSTORMS EXPECTED ACROSS MUCH OF THE
AREA LATER TODAY THANKS TO PERSISTENT MOISTURE SUPPLY NEAR THE
SURFACE. THUNDERSTORMS SHOULD BE MOST NUMEROUS AND ACTIVE NEAR THE
CENTRAL AND WESTCENTRAL MOUNTAINS THIS AFTERNOON AND EVENING.

A TREND TOWARDS FEWER THUNDERSTORMS WITH DAYTIME TEMPERATURES NEAR
TO A LITTLE ABOVE SEASONAL AVERAGES SHOULD CHARACTERIZE THE WEATHER
FOR THE PERIOD FROM SUNDAY THROUGH WEDNESDAY AS A WARM UPPER HIGH
SHOULD LIMIT THUNDERSTORM ACTIVITY.

ABQ BB 089/064 094/065 095 38221
SAF BB 086/056 090/056 091 38221
TCC BB 091/065 096/067 097 38211

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:35 PM MDTSevere Thunderstorm WarningABQChaves40 min

Nearby

Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.